Alert archive / Alabama / Tornado Warnings in 2010
Tornado Warning 10, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Mar 25, 2010, 8:28 PM CDT for Coosa County, Alabama. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2010, 8:28 PM CDT (01:28 UTC)
- Expired
- Mar 25, 2010, 8:39 PM CDT
- In force
- 11 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
County Coosa County, AL
The radar
The Birmingham radar (KBMX), 50 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.5 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 245 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 761 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- 292 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
528
WFUS54 KBMX 260128
TORBMX
ALC037-260200-
/O.NEW.KBMX.TO.W.0010.100326T0128Z-100326T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
828 PM CDT THU MAR 25 2010
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL COOSA COUNTY IN EAST CENTRAL ALABAMA...
THIS INCLUDES THE CITY OF ROCKFORD...
* UNTIL 900 PM CDT
* AT 825 PM CDT...THE NATIONAL WEATHER SERVICE DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR HIGGINS FERRY
PARK...MOVING EAST AT 40 MPH.
* THE TORNADO WILL BE NEAR...
LYLE AND MORIAH BY 835 PM CDT...
ROCKFORD AND BENTLEYVILLE BY 845 PM CDT...
CREWSVILLE...HIGHWAY 9 AND HIGHWAY 22...COTTAGE GROVE AND 6 MILES
NORTH OF NIXBURG BY 855 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED...IT MEANS THAT STRONG ROTATION HAS
BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...
OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS
DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE
BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER
UNDER A HIGHWAY OVERPASS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3281 8645 3283 8646 3286 8645 3288 8648
3293 8651 3302 8610 3282 8607
TIME...MOT...LOC 0128Z 262DEG 37KT 3288 8643
$$
031 follow-up statement
234
WWUS54 KBMX 260139
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
839 PM CDT THU MAR 25 2010
ALC037-260149-
/O.CAN.KBMX.TO.W.0010.000000T0000Z-100326T0200Z/
COOSA AL-
839 PM CDT THU MAR 25 2010
...THE TORNADO WARNING FOR CENTRAL COOSA COUNTY IS CANCELLED...
THE STORM HAS WEAKENED.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3281 8645 3283 8646 3286 8645 3288 8648
3293 8651 3302 8610 3282 8607
TIME...MOT...LOC 0139Z 262DEG 37KT 3289 8630
$$
03What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Mar 25, 3:37 PM CDT, 4 hours 51 minutes earlier.
Area forecast discussion, Mar 25, 3:37 PM CDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 337 PM CDT THU MAR 25 2010 .DISCUSSION... A FEW SHOWERS LEFT OVER FROM THE ACTIVITY THIS MORNING ARE FINALLY EXITING INTO GEORGIA. MEANWHILE...ADDITIONAL SHOWERS AND THUNDERSTORMS ARE NOW DEVELOPING ACROSS ARKANSAS AND NORTHERN MISSISSIPPI...JUST AHEAD OF THE ACTUAL COLD FRONT. THIS ACTIVITY IS EXPECTED TO INCREASE IN INTENSITY AND COVERAGE THROUGH THE AFTERNOON AS IT MOVES ACROSS NORTH AND CENTRAL ALABAMA. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR OUR NORTHWESTERN COUNTIES AND IS IN EFFECT UNTIL 7 PM THIS EVENING. THE CLEARING LINE THAT WAS PREVIOUSLY ACROSS EASTERN MISSISSIPPI HAS BEGUN TO FILL IN AS CUMULUS ARE NOW DEVELOPING...BUT TEMPERATURES ARE STILL RISING SLOWLY ACROSS EASTERN ALABAMA...BUT THERE ARE ONLY A FEW HOURS OF PEAK HEATING LEFT TO GO. THEREFORE...SURFACE INSTABILITIES WILL STILL BE SOMEWHAT OF A LIMITING FACTOR. DEW POINTS HAVE CLIMBED INTO THE MID AND UPPER 50S ACROSS THE SOUTH AND EAST AND COULD REACH NEAR 60 DEGREES IN SOME AREAS. DAMAGING WINDS AND LARGE HAIL CONTINUE TO BE THE MAIN THREATS AS DRIER AND COOLER AIR ALOFT MOVES INTO THE AREA. THE SEVERE THREAT WILL DIMINISH THROUGH THE LATE EVENING HOURS AS THE ACTIVITY PUSHES FARTHER EASTWARD. MODELS CONTINUE TO SHOW THE COLD FRONT EXITING THE FORECAST AREA BY MIDNIGHT TONIGHT. WRAP AROUND MOISTURE ON THE BACKSIDE OF THE LOW COULD PRODUCE A FEW LIGHT SHOWERS ACROSS THE NORTHERN COUNTIES OVERNIGHT. A BRIEF REPRIEVE FROM THE RAIN WILL COME ON FRIDAY AND SATURDAY. SKIES WILL CLEAR AND TEMPERATURES WILL BE NEAR OR JUST BELOW NORMAL...WITH HIGHS IN THE 60S TO LOWER 70S. DID NOT SPEND MUCH TIME ON THE LONG TERM GRIDS...PAST DAY 3...DUE TO ONGOING SEVERE WEATHER THREAT ASSOCIATED WITH THE SYSTEM CURRENTLY MOVING ACROSS THE REGION. SO ON A BRIEF NOTE...THE NEXT SYSTEM IS STILL SET TO IMPACT THE FORECAST AREA SATURDAY NIGHT INTO SUNDAY. THERE REMAINS A THREAT OF SOME STRONG STORMS WITH THIS SYSTEM DURING THE DAY ON SUNDAY. HIGH PRESSURE RETURNS TO THE AREA ON MONDAY AND PERSISTS THROUGH AT LEAST MID WEEK. HIGH TEMPS WILL GENERALLY BE IN THE 60S AND 70S...WITH LOWS IN THE 40S. 19 && .AVIATION...18Z TAF DISCUSSION. FIRST ROUND OF SHOWERS AND ISOLATED THUNDERSTORMS IS PUSHING THROUGH EAST CENTRAL ALABAMA THIS AFTERNOON. THIS ACTIVITY IS AHEAD OF AN APPROACHING COLD FRONT CURRENTLY MOVING INTO WEST CENTRAL MISSISSIPPI. IN BETWEEN THESE TWO FEATURES IS A NICE CLEARING ZONE THAT SHOULD AFFECT ALL SITES LATER IN THE AFTERNOON WITH SCT CONDITIONS. AS THE FRONT APPROACHES LATE AFTERNOON...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A NORTH TO SOUTH LINE BY 21Z NEAR TCL AND 23Z AT MGM AND ANB. INCLUDED VC WORDING AS WIDESPREAD COVERAGE IS NOT EXPECTED CURRENTLY. WINDS WILL SHIFT TO THE WEST OR NORTHWEST BEHIND THE LINE WITH SOME MVFR CEILINGS REDEVELOPING EARLY MORNING. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 46 61 39 69 51 / 60 0 0 0 60 ANNISTON 45 62 37 70 52 / 60 0 0 0 50 BIRMINGHAM 44 62 39 70 53 / 40 0 0 0 60 TUSCALOOSA 45 64 38 73 53 / 20 0 0 0 60 CALERA 43 63 39 71 51 / 40 0 0 0 60 AUBURN 45 64 38 70 52 / 60 0 0 0 50 MONTGOMERY 46 65 42 72 52 / 50 0 0 0 50 TROY 47 65 40 72 54 / 50 0 0 0 50 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 19/88
Hazardous weather outlook, Mar 25, 6:45 PM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 645 PM CDT THU MAR 25 2010 ALZ011>015-017>050-261800- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 645 PM CDT THU MAR 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH 9 PM...AS A STRONG COLD FRONT PUSHES THROUGH EAST CENTRAL ALABAMA. MUCH OF THE SEVERE WEATHER IS NORTH OF THE AREA...HOWEVER...A FEW CELLS MAY STILL DEVELOP THROUGH 9 PM. THE AREA OF CONCERN WILL BE GENERALLY BE EAST OF INTERSTATE 65 AND NORTH OF I-20. THE TIME FRAME FOR ANY ADDITIONAL CONVECTION IS GETTING SMALLER...WITH AN OVERALL WEAKENING TREND EXPECTED. THE MAIN THREATS WILL BE STRONG DAMAGING WINDS...HAIL...AND EVEN AN ISOLATED TORNADO CAN NOT BE RULED OUT. STRONG THUNDERSTORMS ARE ALSO POSSIBLE JUST SOUTH OF INTERSTATE 20 THROUGH 9 PM AS WELL. THIS AREA HAS NOT HAD NEAR ENOUGH TIME TO DESTABILIZE FOR A WIDESPREAD SEVERE THREAT. THE MAIN THREAT WILL BE WIND GUSTS TO 45 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ANOTHER STORM SYSTEM WILL BRING THE POSSIBILITY OF STRONG THUNDERSTORMS ON SUNDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED IF SEVERE THUNDERSTORMS DEVELOPS THIS AFTERNOON.
In the hours before
Special weather statement, Mar 25, 4:48 PM CDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 448 PM CDT THU MAR 25 2010 ALZ011-252215- MARION- 448 PM CDT THU MAR 25 2010 ...SIGNIFICANT WEATHER ALERT FOR MARION COUNTY UNTIL 515 PM CDT... AT 445 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR HAMILTON...MOVING NORTHEAST AT 45 MPH. NICKEL SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... PEA RIDGE. PEARCES MILL. BRINN. TESSNER. BEAR CREEK. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT THURSDAY EVENING FOR NORTHWESTERN ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 12/SIRMON
Special weather statement, Mar 25, 5:08 PM CDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 508 PM CDT THU MAR 25 2010 ALZ024-252300- JEFFERSON- 508 PM CDT THU MAR 25 2010 ...SIGNIFICANT WEATHER ALERT FOR JEFFERSON COUNTY UNTIL 600 PM CDT... AT 506 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR SYLVAN SPRINGS...OR NEAR HUEYTOWN...MOVING EAST AT 25 MPH. NICKEL SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... DOLOMITE. MIDFIELD. MINOR. VILLAGE CREEK AVENUE W. LEGION FIELD. B.J.C.C.. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT THURSDAY EVENING FOR NORTHWESTERN ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 12/SIRMON
Local storm report, Mar 25, 5:19 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
519 PM CDT THU MAR 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM HAIL HAMILTON 34.14N 87.98W
03/25/2010 E0.25 INCH MARION AL PUBLIC
&&
16Special weather statement, Mar 25, 5:28 PM CDT, 3 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 528 PM CDT THU MAR 25 2010 ALZ014-252315- WINSTON- 528 PM CDT THU MAR 25 2010 ...SIGNIFICANT WEATHER ALERT FOR WINSTON COUNTY UNTIL 615 PM CDT... AT 524 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR ASHRIDGE...OR 9 MILES EAST OF HALEYVILLE...MOVING EAST AT 35 MPH. NICKEL SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... ROCK CREEK. MORELAND. BRUSHY LAKE. INMANFIELD. UPSHAW. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT THURSDAY EVENING FOR NORTHWESTERN ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 12/SIRMON
Local storm report, Mar 25, 7:31 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
731 PM CDT THU MAR 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TORNADO N ALABASTER 33.25N 86.82W
03/25/2010 SHELBY AL NWS STORM SURVEY
TREES AND POWER LINES DOWN AND ROOF DAMAGED ON HOUSE IN
STONEY MEADOWS SUBDIVISION NEAR CR 44 AND CR 17...IN THE
FOX VALLEY AREA.
&&Special weather statement, Mar 25, 8:08 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 808 PM CDT THU MAR 25 2010 ALZ020-260200- CHEROKEE- 808 PM CDT THU MAR 25 2010 ...SIGNIFICANT WEATHER ALERT FOR CHEROKEE COUNTY UNTIL 900 PM CDT... AT 806 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MENTONE TO 10 MILES SOUTH OF RAINSVILLE...OR ALONG A LINE EXTENDING FROM VALLEY HEAD TO 10 MILES SOUTH OF RAINSVILLE...MOVING EAST AT 30 MPH. DIME SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... SAND ROCK. WEISS LAKE. GAYLESVILLE. HOWELLS CROSSROADS. WATERHOUSE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 7:01 PM CDT | Tornado Warning | BMX | Shelby | 18 min |
| Mar 25, 7:55 PM CDT | Tornado Warning | BMX | Chilton, Coosa | 35 min |
Nearby
Tornado Warnings in Alabama, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.